MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GUIDE PIN BAY PT 1.3X140; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. GUIDE PIN BAY PT 1.3X140; PLATE, FIXATION, BONE
Catalog Number 128039
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a malfunction in which there was a delay longer than thirty minutes and the wire became caught in the drill bit and pulled out and was lodged in the drill.No serious injury to the patient reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual examination of the returned guide pin indicated that it is lodged in a drill bit.A review of complaint history did not reveal additional complaints for the listed part.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GUIDE PIN BAY PT 1.3X140
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7751398
Report Number1020279-2018-01469
Device Sequence Number1263486
Product Code HRS
UDI-Device Identifier03596010082480
UDI-Public03596010082480
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number128039
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1